Tennessee, 2025

Damaging Winds in Tennessee, June 7, 2025

June 7, 2025 · NWS OHX · 6 events in 3 counties and zones

A decaying line of thunderstorms moved through southern Middle Tennessee during the afternoon of June 7, 2025. This line of thunderstorms was generally non-severe, however, as it neared the Cumberland Plateau, it did produce damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A decaying line of thunderstorms moved through southern Middle Tennessee during the afternoon of June 7, 2025. This line of thunderstorms was generally non-severe, however, as it neared the Cumberland Plateau, it did produce damaging winds. Several reports of downed trees were received across Bedford, Coffee, and Grundy counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 7, 11:26 AM CST, 2 hours 19 minutes earlier. Its key messages:

  • Updated at 1215 PM CDT Sat Jun 7 2025
  • Medium risk for severe storms today. Confidence is low on storm coverage, but current thoughts are areas south of I-40 have the best chances for severe storms to develop this afternoon. Damaging wind and heavy rain will be the main threats.
  • Other than some lingering showers over the Plateau, Sunday should be dry for most, but unsettled weather will continue next week.
Area forecast discussion, Jun 7, 11:26 AM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1226 PM CDT Sat Jun 7 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1215 PM CDT Sat Jun 7 2025

- Medium risk for severe storms today. Confidence is low on storm
  coverage, but current thoughts are areas south of I-40 have the
  best chances for severe storms to develop this afternoon.
  Damaging wind and heavy rain will be the main threats.

- Other than some lingering showers over the Plateau, Sunday
  should be dry for most, but unsettled weather will continue next
  week.

&&

.SHORT TERM...
(Rest of today through Sunday)
Issued at 822 AM CDT Sat Jun 7 2025

An MCS is on track to move into Middle Tennessee this afternoon.
Before we get into it, I have to acknowledge that today is another
low confidence day when it comes to storm coverage and strength.
A lot of times with these set ups, we can predict trends, but for
the details, it is more of a nowcast situation, making forecast
decisions on what is happening in real time as things develop. The
last few runs of CAMs have been trending the main line of
convection slightly further north, impacting more of Middle TN,
rather than just the southern portions along the TN/AL border.
Forecast soundings for BNA have also trended up will a little more
instability ahead of the line, but still remain less than what we
saw Friday. That said, there will be more low-level wind shear (especially
for areas south of I-40), and comparable precipitable water
values.

Basically, this just means everything is on the table today. The
main threats continue to be damaging winds and heavy rain, with a
lesser chance of large hail, and a low tornado threat. That said,
there is the potential for some supercell development ahead of the
main line, in the warm-air advection regime. If the ingredients
line up, we could see a period of increased hail and tornado
potential, but we will have to wait and see how things trend
before there is any sort of confidence in this scenario. The
window for expected severe storms remains about the same, running
from about 18Z to 23Z (give or take an hour), with convective
activity dropping off considerably once the MCS exits the mid
state by late afternoon or early evening.

Looking ahead, rain and storm chances will taper off on Sunday,
with a very low severe threat. There will be some lingering
showers over the Plateau, but most will see dry conditions with
increasing sunshine through the afternoon.

&&

.LONG TERM...
(Sunday Night through next Saturday)
Issued at 822 AM CDT Sat Jun 7 2025

We have been placed in a slight risk for Monday for another
weakening MCS/damaging wind threat. Models are struggling to
handle the development of the MCS as it moves across the south.
The 06z HRRR seems to want to trend things more south, but the 06z
RRFS has more widespread storms redeveloping across Middle TN
Monday afternoon as the mid-level trough axis increases our low-
mid level shear. This once again leads to a tricky and low-
confidence forecast, depending greatly on how the MCS develops
and interacts with the dynamics in place. We will continue to
monitor Monday's situation and adjust messaging as confidence
grows and a clearer solution begins to present itself.

Looking into mid next week and beyond, there are signals pointing
towards dryer conditions has high pressure builds from the south.
Expect warming temperatures, with highs consistently around 90
degrees, starting Wednesday and continuing into next weekend. As
far as rain chances, they are looking pretty minimal by mid next
week, with some increasing chances for showers and thunderstorms
towards the end of the week and into next weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Sat Jun 7 2025

Storms are approaching and will move through early in the TAF
period, with +TSRA impacts expected at BNA, MQY, SRB, and CSV. CKV
will likely see a brief round of showers as main activity is
expected south. As the storms move through, expect gusty westerly
winds with possible strong/severe IFR CIG trends as they
progress. Right now the best guess for timing is in the FM and
TEMPO groups, but storms could arrive 30 minutes early and linger
as much as an hour past shown times. After the storms, some non-
impactful showers and IFR CIGS can be expected overnight with no
impacts to VIS anticipated. Then conditions gradually clear out
between 12Z and 18Z tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  86  67  85 /  70  10  20  70
Clarksville    69  84  66  81 /  50   0  40  70
Crossville     64  79  60  81 /  80  30  10  70
Columbia       69  84  65  84 /  70  10  20  80
Cookeville     66  79  62  81 /  80  20  10  70
Jamestown      64  79  60  81 /  90  30  10  70
Lawrenceburg   68  84  64  84 /  70  20  10  70
Murfreesboro   69  85  64  86 /  70  10  10  70
Waverly        67  82  64  80 /  60   0  30  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Cravens
LONG TERM....Cravens
AVIATION.....05

In the hours before

Special weather statement, Jun 7, 11:34 AM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
1234 PM CDT Sat Jun 7 2025

TNZ056-058-093-094-071815-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
1234 PM CDT Sat Jun 7 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN LEWIS...WAYNE...WESTERN
LAWRENCE AND SOUTHERN PERRY COUNTIES THROUGH 115 PM CDT...

At 1234 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Olive Hill to 12 miles west of Collinwood
to near Walnut Grove. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hohenwald, Waynesboro, Linden, Loretto, Collinwood, Clifton, St.
Joseph, Kimmins, Cypress Inn, Flatwoods, Lutts, Westpoint, and Iron
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
Middle Tennessee.

&&

LAT...LON 3550 8798 3553 8798 3558 8801 3569 8774
      3566 8774 3561 8766 3565 8759 3563 8754
      3546 8747 3500 8746 3501 8799 3529 8798
      3530 8802 3535 8801 3537 8802 3539 8802
      3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 1734Z 234DEG 40KT 3534 8803 3518 8796 3503 8796

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Jun 7, 12:12 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
112 PM CDT Sat Jun 7 2025

TNZ058-060-094-095-071845-
Lawrence TN-Lewis TN-Maury TN-Giles TN-
112 PM CDT Sat Jun 7 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LEWIS...LAWRENCE...
SOUTHERN MAURY AND GILES COUNTIES THROUGH 145 PM CDT...

At 112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Summertown to near Lawrenceburg
to near Loretto. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Columbia, Lawrenceburg, Pulaski, Mount Pleasant, Loretto, Summertown,
Ardmore, St. Joseph, Elkton, Minor Hill, Ethridge, Lynnville,
Henryville, Culleoka, Goodspring, Leoma, Frankewing, and Prospect.

This includes Interstate 65 between mile markers 1 and 22, and
between mile markers 36 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
Middle Tennessee.

&&

LAT...LON 3500 8748 3546 8749 3563 8695 3550 8688
      3546 8692 3545 8692 3545 8695 3542 8696
      3541 8692 3532 8691 3532 8690 3530 8686
      3532 8685 3529 8683 3499 8684
TIME...MOT...LOC 1812Z 245DEG 44KT 3545 8745 3525 8739 3504 8739

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Jun 7, 12:51 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
151 PM CDT Sat Jun 7 2025

TNZ060-061-075-094-095-071930-
Lawrence TN-Bedford TN-Maury TN-Giles TN-Marshall TN-
151 PM CDT Sat Jun 7 2025

...A STRONG THUNDERSTORM WILL IMPACT MARSHALL...NORTHEASTERN
LAWRENCE...SOUTHERN MAURY...NORTHERN GILES AND WESTERN BEDFORD
COUNTIES THROUGH 230 PM CDT...

At 151 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Lewisburg, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Columbia, Shelbyville, Lewisburg, Mount Pleasant, Chapel Hill,
Cornersville, Lynnville, Culleoka, I-65 East Of Columbia, Rover,
Belfast, Farmington, and Unionville.

This includes Interstate 65 between mile markers 21 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
Middle Tennessee.

&&

LAT...LON 3526 8683 3533 8698 3527 8723 3552 8725
      3571 8680 3570 8674 3571 8668 3569 8664
      3570 8662 3558 8645 3532 8645 3536 8649
      3535 8653 3536 8654 3537 8659 3536 8660
      3533 8660 3531 8668 3525 8675
TIME...MOT...LOC 1851Z 253DEG 39KT 3546 8697

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Jun 7, 1:29 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
229 PM CDT Sat Jun 7 2025

TNZ061-062-075-077-072015-
Rutherford TN-Bedford TN-Coffee TN-Marshall TN-
229 PM CDT Sat Jun 7 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN MARSHALL...SOUTHERN
RUTHERFORD...WESTERN COFFEE AND BEDFORD COUNTIES THROUGH 315 PM
CDT...

At 229 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Shelbyville, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Shelbyville, Manchester, Tullahoma, Petersburg, Chapel Hill,
Wartrace, Bell Buckle, Normandy, Christiana, Beechgrove, Raus,
Fosterville, Rover, Deason, Unionville, and Arnold AFB.

This includes Interstate 24 between mile markers 86 and 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
Middle Tennessee.

&&

LAT...LON 3530 8670 3568 8670 3579 8624 3571 8621
      3546 8601 3535 8605 3536 8616 3535 8623
      3534 8626 3535 8624 3537 8628 3538 8625
      3539 8628 3541 8625 3541 8628 3535 8641
      3532 8642 3536 8649 3537 8659 3533 8660
TIME...MOT...LOC 1929Z 266DEG 38KT 3542 8655

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

40/Sizemore

The radar

The Northeast Alabama radar (KHTX), 68 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bedford

When
June 7, 1:45 PM CST
Where
Bedford County, 1.69 mi S of Gray
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
35.476, -86.419

Severe thunderstorm winds downed powerlines and poles near the intersection of Wartrace Pike and Ligon Drive in Shelbyville. Damages are a rough estimate.

Thunderstorm Wind, Coffee

When
June 7, 2:00 PM CST
Where
Coffee County, 1.58 mi SSE of Tullahoma
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
35.351, -86.215

Severe thunderstorm winds downed a tree which fell into powerlines along Clement Drive in Tullahoma. Damages are a rough estimate.

Thunderstorm Wind, Coffee

When
June 7, 2:02 PM CST
Where
Coffee County, 1.78 mi SE of Tullahoma
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.350, -86.210

Severe thunderstorm winds downed a large tree at Maplewood Cemetary in Tullahoma. Damages are a rough estimate.

Thunderstorm Wind, Grundy

When
June 7, 2:21 PM CST
Where
Grundy County, 1.41 mi SSE of Clouse Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.260, -85.793

Severe thunderstorm winds downed a large tree at the intersection of Bud Pattie Road and Summertown Road in Tracy City. Damages are a rough estimate.

Thunderstorm Wind, Grundy

When
June 7, 2:26 PM CST
Where
Grundy County, 0.69 mi N of Clouse Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.290, -85.800

Severe thunderstorm winds downed a tree which blocked Clouse Hill Road in Tracy City. Damages are a rough estimate.

Thunderstorm Wind, Grundy

When
June 7, 2:28 PM CST
Where
Grundy County, 0.03 mi WSW of Dogtown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.350, -85.701

Severe thunderstorm winds downed a large tree which blocked the intersection of Fremont Road and Highway 56 in Coalmont. Damages are a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1252902, 1252903, 1252904, 1252905, 1252906, 1252908.